MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ ENTERIC BACTERIAL PANEL; GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ ENTERIC BACTERIAL PANEL; GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM
Catalog Number 442963
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
Report 3 of 6: it was reported that during use of bd max¿ enteric bacterial panel, a false positive salmonella patient result was obtained.Max test was repeated and was salmonella negative.There was no report of patient impact.
 
Additional Manufacturer Narrative
D.2.Additional medical device types: pch, pci.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: the complaint investigation for discrepant results with the bd max¿ enteric bacterial panel kit (ref.(b)(4)) lot 4353348 was performed by the review of manufacturing records, review of customer¿s data and by the complaint¿s history review.Customer complained about six samples that gave discrepant positive results for salmonella (salm) and/or campylobacter (campy) targets when using the bd max¿ enteric bacterial panel kit lot 4353348.The review of manufacturing records of bd max¿ enteric bacterial panel indicated that lot 4353348 was manufactured according to specifications and met performance requirements.Customer provided run reports (pdf) for runs 2601, 2602 and 2603 from bd max¿ instrument (b)(6) for investigation.Customer identified the six discrepant samples as samples with last four digits *4901 (positions a7 (run 2601), a4 (run 2602), b2 (run 2603)), *0101 (positions b9 (run 2601), b4 (run 2602), b11 (2603)), *8501 (positions a10 (run 2601), b9 (run 2602), a1 (run 2603)), *2701 (positions b10 (run 2601), b12 (run 2602), a3 (run 2603)), *8401 (positions a9 (run 2601), b8 (run 2602), a9 (run 2603)) and *0601 (positions b2 (run 2602), b10 (run 2603)).A limited manual pcr curve adjudication of the discrepant samples from the pdf reports was performed and revealed that all the samples obtained late and low but true amplification in the vic channel (salm target) in their initial runs.Upon repeat testing, sample *4901 obtained late and low but true amplification in the fam channel (campy target) but was negative for the salm target both times and sample *0101 showed late and low amplification in the vic channel (salm target) on the first repeat test but was negative on the second repeat test, while the four other samples gave negative results.Analysis also revealed a strong positive sample for the salm target in run 2601 (position a5), and it is suspected that cross-contamination during sample preparation could explain the customer discrepant results for the salm target in runs 2601 and 2602.Regarding sample *4901 with positive campy target result in runs 2602 and 2603, specimens at or near the assay limit of detection (lod), as well as environmental contamination, are the most likely causes to explain the customer¿s discrepant results.Nevertheless, manual curve adjudication has limitations; visual examination of pcr curves for low signal is a conservative assessment of the data.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max¿ enteric bacterial panel kit lot 4353348.The root cause was not identified.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action plan since no new hazard or trends was identified.Bd apologizes for the inconvenience that this may have caused.Bd quality will continue to monitor for trends.
 
Event or Problem Description

Brand Name
BD MAX¿ ENTERIC BACTERIAL PANEL
Common Device Name
GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22287241
Report Number3007420875-2025-00090
Device Sequence Number20926377
Product Code OOI
UDI-Device Identifier00382904429638
UDI-Public(01)00382904429638(11)241218(17)260718(10)4353348
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K214122
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/18/2026
Device Catalogue Number442963
Device Lot Number4353348
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer08/27/2025
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown